Alert archive / Kansas / Frost Advisories in 2009
Frost Advisory 2, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at Oct 8, 2009, 3:07 PM CDT for 14 counties in Kansas. It took effect at Oct 9, 2009, 5:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2009, 3:07 PM CDT (20:07 UTC)
- In effect from
- Oct 9, 2009, 5:00 AM CDT
- Expired
- Oct 9, 2009, 9:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Finney County, KS, Grant County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Lane County, KS, Morton County, KS, Ness County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 83 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.1 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 525 m above ground
- 0-6 km bulk shear
- 112 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 082007 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 307 PM CDT THU OCT 8 2009 ...COLD OVERNIGHT TEMPERATURES ARE HEADED FOR PARTS OF SOUTHWESTERN KANSAS BOTH TONIGHT AND FRIDAY NIGHT... .COLD AIR WILL FILTER IN FROM THE NORTHWEST TONIGHT. BY FRIDAY MORNING, FREEZING TEMPERATURES AND WIDESPREAD FROST WILL COVER THAT PART OF KANSAS WEST OF A HAYS TO LIBERAL LINE. AS A COLD FRONT MOVES SOUTHEAST AWAY FROM THE AREA FRIDAY, A COLD DOME OF HIGH PRESSURE WILL SETTLE SOUTHEAST INTO WESTERN KANSAS. AS SKIES CLEAR OFF FROM THE WEST ON FRIDAY, LIGHT WINDS WILL RESULT IN FALLING TEMPERATURES. THE AREAS OF WAKEENEY, DIGHTON, SCOTT CITY, LAKIN AND SYRACUSE WILL SEE TEMPERATURES DIP TO AROUND 27 DEGREES FOR A FEW HOURS FRIDAY MORNING, POTENTIALLY DAMAGING CROPS AND VEGETATION. KSZ030-043-044-061-062-091030- /O.NEW.KDDC.FZ.W.0002.091010T1000Z-091010T1400Z/ /O.NEW.KDDC.FR.Y.0002.091009T1000Z-091009T1400Z/ TREGO-SCOTT-LANE-HAMILTON-KEARNY- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... SCOTT CITY...DIGHTON...SYRACUSE...LAKIN...DEERFIELD 307 PM CDT THU OCT 8 2009 /207 PM MDT THU OCT 8 2009/ ...FROST ADVISORY IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO 9 AM CDT /8 AM MDT/ FRIDAY... ...FREEZE WARNING IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO 9 AM CDT /8 AM MDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO 9 AM CDT /8 AM MDT/ SATURDAY. A FROST ADVISORY HAS ALSO BEEN ISSUED. THIS FROST ADVISORY IS IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO 9 AM CDT /8 AM MDT/ FRIDAY. TEMPERATURES WILL BEGIN FALLING AFTER MIDNIGHT AND DIP TO JUST BELOW FREEZING BY MORNING. WIDESPREAD FROST IS EXPECTED TOWARD SUNRISE FRIDAY MORNING. A HARD FREEZE WILL OCCUR FRIDAY NIGHT AS TEMPERATURES DIP TO 27 DEGREES BY 6 AM CDT AND PERSIST THAT COLD THROUGH AT LEAST 10 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. TAKE CARE NOW TO PROTECT ANY SENSITIVE VEGETATION...AND PREPARE YOUR OUTDOOR PETS FOR THE COLD. && $$ KSZ031-045-063-074>076-084>086-091030- /O.NEW.KDDC.FR.Y.0002.091009T1000Z-091009T1400Z/ ELLIS-NESS-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS-SEWARD- INCLUDING THE CITIES OF...HAYS...ELLIS...NESS CITY... GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...SUBLETTE... SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL... KISMET 307 PM CDT THU OCT 8 2009 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM CDT FRIDAY. TEMPERATURES WILL BEGIN FALLING AFTER MIDNIGHT AND DIP TO JUST BELOW FREEZING BY MORNING. WIDESPREAD FROST IS EXPECTED TOWARD SUNRISE FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 12
2 follow-up statements
000 WWUS73 KDDC 090910 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 410 AM CDT FRI OCT 9 2009 ...COLD OVERNIGHT TEMPERATURES ARE HEADED FOR PARTS OF SOUTHWESTERN KANSAS THIS MORNING AND FRIDAY NIGHT... .COLD AIR CONTINUES TO FILTER SOUTH INTO WESTERN KANSAS THIS MORNING. FREEZING TEMPERATURES AND POTENTIAL FROST WILL COVER AREAS OF KANSAS GENERALLY WEST OF A HAYS TO LIBERAL LINE. SURFACE HIGH PRESSURE WILL THEN SINK SOUTH INTO MUCH OF KANSAS TODAY RESULTING IN SKIES CLEARING FROM WEST TO EAST THROUGH THIS AFTERNOON AND REMAINING MOSTLY CLEAR INTO THIS EVENING. LIGHT WINDS WILL RESULT IN TEMPERATURES FALLING DOWN TO BELOW FREEZING LATE TONIGHT, ESPECIALLY AS A STRONG COLD FRONT BEGINS TO PUSH INTO WESTERN KANSAS BY DAYBREAK SATURDAY MORNING BRINGING WITH IT MUCH COLDER AIR INTO THE AREA. THE AREAS OF WAKEENEY...DIGHTON... SCOTT CITY...LAKIN AND SYRACUSE WILL SEE TEMPERATURES DIP TO AROUND 28 DEGREES FOR A FEW HOURS SATURDAY MORNING...POTENTIALLY DAMAGING CROPS AND VEGETATION. KSZ030-043-044-061-062-091800- /O.CON.KDDC.FZ.W.0002.091010T1000Z-091010T1400Z/ /O.CON.KDDC.FR.Y.0002.091009T1000Z-091009T1400Z/ TREGO-SCOTT-LANE-HAMILTON-KEARNY- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... SCOTT CITY...DIGHTON...SYRACUSE...LAKIN...DEERFIELD 410 AM CDT FRI OCT 9 2009 /310 AM MDT FRI OCT 9 2009/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO 9 AM CDT /8 AM MDT/ SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO 9 AM CDT /8 AM MDT/ SATURDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING. TEMPERATURES ARE SLOWLY FALLING THIS MORNING AND ARE NEARING FREEZING LEVELS ACROSS THE AREA. WIDESPREAD FROST IS EXPECTED TOWARD SUNRISE THIS MORNING. A HARD FREEZE WILL OCCUR LATE FRIDAY NIGHT AS TEMPERATURES DIP TO 28 DEGREES BY SUNRISE AND PERSIST THROUGH MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. TAKE CARE NOW TO PROTECT ANY SENSITIVE VEGETATION...AND PREPARE YOUR OUTDOOR PETS FOR THE COLD. && $$ KSZ031-045-063-074>076-084>086-091400- /O.CON.KDDC.FR.Y.0002.091009T1000Z-091009T1400Z/ ELLIS-NESS-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS-SEWARD- INCLUDING THE CITIES OF...HAYS...ELLIS...NESS CITY... GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...SUBLETTE... SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL... KISMET 410 AM CDT FRI OCT 9 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. TEMPERATURES ARE SLOWLY FALLING THIS MORNING AND ARE NEARING FREEZING LEVELS ACROSS THE AREA. WIDESPREAD FROST IS EXPECTED TOWARD SUNRISE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 32
000 WWUS73 KDDC 091414 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 914 AM CDT FRI OCT 9 2009 ...MORE COLD OVERNIGHT TEMPERATURES ARE HEADED FOR PARTS OF SOUTHWESTERN KANSAS FRIDAY NIGHT... .SURFACE HIGH PRESSURE WILL SINK SOUTH INTO MUCH OF KANSAS TODAY RESULTING IN CLEARING SKIES. LIGHT WINDS WILL RESULT IN TEMPERATURES FALLING DOWN TO BELOW FREEZING LATE TONIGHT... ESPECIALLY AS A STRONG COLD FRONT BEGINS TO PUSH INTO WESTERN KANSAS BY DAYBREAK SATURDAY MORNING BRINGING WITH IT MUCH COLDER AIR INTO THE AREA. THE AREAS OF WAKEENEY...DIGHTON... SCOTT CITY...LAKIN AND SYRACUSE WILL SEE TEMPERATURES DIP TO AROUND 28 DEGREES FOR A FEW HOURS SATURDAY MORNING...POTENTIALLY DAMAGING CROPS AND VEGETATION. KSZ030-043-044-061-062-092215- /O.EXP.KDDC.FR.Y.0002.000000T0000Z-091009T1400Z/ /O.CON.KDDC.FZ.W.0002.091010T1000Z-091010T1400Z/ TREGO-SCOTT-LANE-HAMILTON-KEARNY- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... SCOTT CITY...DIGHTON...SYRACUSE...LAKIN...DEERFIELD 914 AM CDT FRI OCT 9 2009 /814 AM MDT FRI OCT 9 2009/ ...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO 9 AM CDT /8 AM MDT/ SATURDAY... ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO 9 AM CDT /8 AM MDT/ SATURDAY. TEMPERATURES THIS MORNING IN THE MIDDLE 30S WILL CONTINUE TO RISE AS CLOUDS BEGIN TO CLEAR. MORE COLDER AIR IS ON ITS WAY TONIGHT. A HARD FREEZE WILL OCCUR LATE FRIDAY NIGHT AS TEMPERATURES DIP TO 28 DEGREES BY SUNRISE AND PERSIST THROUGH MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. TAKE CARE NOW TO PROTECT ANY SENSITIVE VEGETATION...AND PREPARE YOUR OUTDOOR PETS FOR THE COLD. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ031-045-063-074>076-084>086-091515- /O.EXP.KDDC.FR.Y.0002.000000T0000Z-091009T1400Z/ ELLIS-NESS-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS-SEWARD- INCLUDING THE CITIES OF...HAYS...ELLIS...NESS CITY... GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...SUBLETTE... SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL... KISMET 914 AM CDT FRI OCT 9 2009 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES THIS MORNING IN THE MIDDLE 30S WILL CONTINUE TO RISE AS CLOUDS BEGIN TO CLEAR. $$ 26
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Oct 8, 3:04 PM CDT, 3 minutes earlier.
Area forecast discussion, Oct 8, 3:04 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 304 PM CDT THU OCT 8 2009 .DISCUSSION... DAYS 1-2... FOR DAYS ONE AND TWO, OUT THROUGH 60 HOURS, THE FORECAST DECISIONS CENTER AROUND TIMING OF PRECIPITATION ENDING, AND PRECIP TYPE. AT 18Z, A SURFACE FRONT WAS MOVING SOUTH THROUGH SW KANSAS, AND WAS APPROXIMATELY FROM MCI TO NEAR P28 TO SOUTH OF GAG IN OKLA. THE LOW CLOUDS HAVE SANK SOUTH FASTER IN FAR WESTERN KANSAS THAN IN CENTRAL, BUT ONGOING PRECIP HAS LINGERED ALONG AND JUST BEHIND THE FRONT. COLD AIR WAS STEADILY PLUNGING SOUTH, AND WILL LIKELY KEEP LOW CLOUDS AND FOG ACROSS MOST OF THE AREA THROUGH AT LEAST MIDNIGHT. IN THE UPPER ATMOSPHERE, WE ARE STILL IN THE RIGHT REAR QUADRANT OF A 110 TO 130 KT JET FLOWING NORTHEAST FROM NEW MEXICO. SO FOR TONIGHT, HAVE INCREASED POPS INTO THE LIKELY CATEGORY, FOR SHOWERS/ISOLD THUNDERSTORMS IN THE SOUTHEAST 6 COUNTIES OR SO, AND FOR LIGHT RAIN IN MY NORTHERN COUNTIES. QPF WILL BE LIGHTER IN THE NORTH AND COULD NOT MEASURE AT ALL, BUT COULD EQUAL A QUARTER OF AN INCH OR MORE IN MY SOUTHEAST ZONES. ALSO, HAVE KEPT THE PRECIP TYPE AS LIGHT RAIN IN MY NORTH, THINKING THE DEW POINTS WILL KEEP IT LIQUID. AFTER THE PRECIP MOVES EAST LATE TONIGHT, WE WILL SEE THE TEMPS COOL DOWN TO NEAR FREEZING IN ALL BUT MY SOUTHEAST ZONES. THEREFORE, DECIDED TO GO WITH A FROST ADVISORY IN MY NORTHWEST TONIGHT, AND A FREEZE WARNING FOR FRIDAY NIGHT IN MY EXTREME NORTHWEST. FRIDAY STILL APPEARS TO BE DRY, WITH SLOWLY RISING TEMPS. MID 50S SHOULD BE THE HIGHS IN MOST LOCALES, BUT IF CLOUDS DO NOT CLEAR AS PREDICTED, MAX TEMPS WILL BE IN TROUBLE. ANOTHER COLD FRONT IS ON TAP SATURDAY, ADVANCING THROUGH OUR CWA QUICKLY. WILL INTRODUCE LIGHT RAIN IN OUR NORTHWEST WITH VERY SLIGHT POPS FRIDAY NIGHT, THEN INCREASE INTO THE 30 PERCENT RANGE POPS ON SATURDAY FOR A MIXED BAG OF R-/S-/-FZ IN THE NORTH, L-/ZL- IN MY CENTRAL ZONES, AND JUST L- IN SOUTHEASTERN 1/3RD OR SO. JUST WHERE THE CHANGE OVER TO FREEZING WILL OCCUR IS THE BIG QUESTION. MORNING TEMPERATURES FRIDAY WILL LIKELY BE IN THE 27-28F RANGE ALONG MY NORTHWESTERN CWA BOUNDARY, AND THUS THE FREEZE WARNING SEEMS WARRANTED. DO NOT EXPECT TEMPS TO RISE MUCH AT ALL, WITH THICK CLOUDS, EASTERLY UPSLOPE FLOW, AND LIGHT PRECIP SATURDAY. THERE MAY ONLY BE A 3 TO 8 DEGREE RISE OF TEMPERATURES ON SATURDAY. IT WILL NOT BE A GOOD DAY TO BE OUTSIDE. DAYS 3-7... MEDIUM RANGE MODELS ARE IN PRETTY GOOD AGREEMENT ON COLD HIGH PRESSURE ALREADY IN PLACE OVER WESTERN KANSAS AT THE START OF THE PERIOD. ANOTHER SHORTWAVE TROUGH WILL BE REINFORCING THE BROAD TROUGH OVER THE NORTH CENTRAL CONUS ON SUNDAY, AND WITH THE SFC LOW TO OUR SOUTHWEST AND HIGH TO THE NORTHEAST, THERE SHOULD BE GOOD SETUP FOR UPSLOPE FLOW OVER THE PLAINS. ECMWF STILL TRIES TO BRING WARMER AIR INTO OUR SOUTHWESTERN CWA, WHILE THE GFS STAYS COOL. UNCERTAINTY IS HIGH WITH HOW FAST ARCTIC AIR ERODES EVEN IN THE SHORT TERM, LET ALONE IN DAY 3. WILL CONTINUE TO KEEP THE 10 DEGREE TEMP SPREAD WE HAVE GOING, ALTHOUGH IT COULD VERY WELL BE HIGHER. MADE SOME MINOR TWEAKS TO THE POPS, BUT WILL CONTINUE THE DRIZZLE/FREEZING DRIZZLE TREND WE HAVE GOING. THE SHORTWAVE MOVES OFF TO THE EAST BY MONDAY AND COLD HIGH PRESSURE CONTINUES. THINK THAT WE SHOULD SEE SOME CLOUDS/DZ/FZDL CONTINUING INTO MONDAY MORNING BEFORE SUBSIDENCE SETS IN AND CLOUDS START TO DECREASE. EVEN THE COOLER GFS STARTS BRINGING TEMPS IN THE 60S TO OUR SOUTHWEST DURING MONDAY AFTERNOON. THINK THIS IS A BIT EXCESSIVE IN BRINGING THE WARMER AIR BACK, BUT DID BUMP UP READINGS A BIT INTO THE 50S AROUND EHA. TOWARDS THE MIDDLE OF THE WEEK, MORE ZONAL FLOW ALOFT SETS IN AND A LEE TROUGH REDEVELOPS. THE DETERMINISTIC MODELS AND ENSEMBLES ARE IN PRETTY GOOD AGREEMENT ON A WARMING TREND, BUT DIFFER ON EXACT TIMING OF MINOR SHORTWAVES RIPPLING THROUGH THE ZONAL FLOW. THE GFS AND ECMWF BREAK OUT QPF FOR TUESDAY AND WEDNESDAY WITH THE LEE TROUGH AND THE MINOR WAVES RIPPLING THROUGH. AM NOT CERTAIN ABOUT MOISTURE RETURN AND THE CANADIAN AND NCEP ENSEMBLES ARE DRIER. OTHER THAN SOME VERY LOW POPS IN OUR EAST, WILL JUST KEEP AN EYE ON IT FOR NOW. MODELS DIVERGE BY QUITE A BIT AT THE END OF THE PERIOD, WITH THE ECMWF IN SOUTHWESTERLY FLOW ALOFT AS THE NEXT TROUGH DIGS INTO THE PAC NW. MEANWHILE, THE GFS STARTS TO DIG A BROAD TROUGH INTO THE NORTH CENTRAL CONUS AGAIN, WITH MUCH LOWER HEIGHTS. BOTH MODELS AND THE ENSEMBLES ARE IN PRETTY GOOD AGREEMENT ON A FAIRLY WARMER THURSDAY, WITH THE NEXT SHOT OF COLD AIR JUST IN TIME FOR NEXT WEEKEND. && .AVIATION... WITH PLENTY OF MOISTURE IN PLACE BEHIND THE COLD FRONT, CONDITIONS WILL REMAIN IFR AND EVEN LIFR THROUGH THE NEXT SEVERAL HOURS. THERE MAY BE SOME RECOVERY TOWARDS MVFR AND EVEN VFR DURING THE LATE AFTERNOON AND EARLY EVENING. HOWEVER, FALLING TEMPS AND RISING RH LATER THIS EVENING WILL BRING CONDITIONS DOWN TO IFR AGAIN, REMAINING THAT WAY TOWARDS MORNING AS WINDS BECOME LIGHT AND VARIABLE UNDER THE SFC HIGH. THERE COULD BE SOME CEILING AND VIS RECOVERY CLOSE TO 18Z FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... DDC 33 56 35 38 / 60 0 10 30 GCK 32 56 31 34 / 60 0 10 30 EHA 33 57 32 36 / 50 0 10 30 LBL 32 56 34 38 / 50 0 10 30 HYS 32 54 31 35 / 70 0 20 30 P28 38 56 37 45 / 60 0 10 20 && .DDC WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 5 AM CDT /4 AM MDT/ TO 9 AM CDT /8 AM MDT/ FRIDAY FOR KSZ030-031-043>045-061>063-074>076-084>086. FREEZE WARNING FROM 5 AM CDT /4 AM MDT/ TO 9 AM CDT /8 AM MDT/ SATURDAY FOR KSZ030-043-044-061-062. && FN12/26/26
Hazardous weather outlook, Oct 8, 4:54 AM CDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 454 AM CDT THU OCT 8 2009 KSZ030-031-043>046-061>066-074>081-084>090-091000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 454 AM CDT THU OCT 8 2009 /354 AM MDT THU OCT 8 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE SOUTH ACROSS WESTERN KANSAS BY EARLY THIS AFTERNOON. SHOWERS AND A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE COLD FRONT AS IT MOVES THROUGH THE FORECAST AREA. ANY THUNDERSTORMS THAT DEVELOP WILL MAINLY BE SOUTHEAST OF A LINE FROM LARNED TO DODGE CITY TO LIBERAL. ALTHOUGH STORMS ARE NOT EXPECTED TO BECOME SEVERE, THE POSSIBILITY DOES EXIST FOR SMALL HAIL AND GUSTY WINDS. PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE AS WELL...ESPECIALLY SOUTHEAST OF A SAINT JOHN TO ASHLAND LINE. BE AWARE OF RISING WATER IN LOW LYING AREAS AND ACROSS ROADWAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SURGE OF COLD AIR IS EXPECTED TO ARRIVE IN WESTERN KANSAS OVER THE WEEKEND WITH THE POTENTIAL FOR TEMPERATURES TO FALL BACK INTO THE UPPER 20S SATURDAY AND SUNDAY NIGHT. A HARD FREEZE IS POSSIBLE FOR PORTIONS OF SOUTHWEST KANSAS BOTH NIGHTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 3:07 PM CDT | Freeze Warning | DDC | Ellis, Finney, Grant, Hamilton, Kearny, Lane and 6 more | 46 hr |
Nearby
Frost Advisories in Kansas, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.